MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 9CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 9CM PLUS ADAPTIVE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR9F
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The batch history records were reviewed, and the manufacturing criteria were met prior to the release of this batch.
 
Event or Problem Description
It was reported that during an unknown procedure, the active blade of the device broke.There was no adverse consequence to the patient.
 
Additional Manufacturer Narrative
(b)(4).Additional information was received: did the broken blade tip fall into the patient? yes.If yes, was the broken blade tip retrieved from the patient? yes.
 
Additional Manufacturer Narrative
(b)(4).Additional information was received: the device of issue was an har9f, not an fcs9.Catalog is har9f and unique identifier (udi) is (b)(4).
 
Additional Manufacturer Narrative
(b)(4).Batch # l92a9d.Investigation summary: the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.During functional testing on gen11 an alert screen was displayed.A probable cause of the device stop activating and display an alert screen is blade damage.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and can result in not passing the pre-run test followed by an alert screen, such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure, and continued usage can result in a broken blade.The batch history record was reviewed, and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
HS FOCUS 9CM PLUS ADAPTIVE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8051544
Report Number3005075853-2018-14255
Device Sequence Number1959373
Product Code LFL
UDI-Device Identifier10705036001959
UDI-Public10705036001959
Combination Product (Y/N)N
PMA/510(K) Number
K132612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberHAR9F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/11/2018
01/03/2019
10/30/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date11/29/2018
01/04/2019
01/24/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE